Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skipped one dose of atripla while on PEP
Nov 6, 2011

Hi there,

I live in a country where AIDS is a problem. I was robbed 3 weeks ago while in my car. The individual grabbed my gold chain off my neck and in the process poked me in the eye and scratched my neck. The scratches were not bad, superficial with a little blood.

I got paranoid about getting infected with HIV so I went to my doctor the next day who assured me the risks were extremley low but he could tell this was going to stick in my mind. He suggested that if I wanted a piece of mind i could go on Atripla for PEP.

I had been taking in for 20 days straight wth no interuptions but came home drunk frm a friends house party and I think I either missed a dose altogether or puked it out before sleeping.

I did not want to take it the following morning in case i did end up taking it (i can't remember).

Plase advise on how serious this is?

Regards,

Response from Mr. Cordova

Hi there:

You have nothing to worry about. See below...

A. The blood on your neck was from where YOU were scratched. It was your blood, not theirs. There was no risk because there was no way you would have been exposed to HIV in this situtation.

B. Atripla remains in the blood stream for a very long time. Skipping one dose would not affect the levels of the drug in your system too much. This however, is irrelevant since from the situation you describe you were not exposed to the virus.

In health, Richard



Previous
Oral sex
Next
Anal Sex

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement